Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 35, NWS Pueblo, CO

July 9, 20258 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jul 9, 2025, 10:53 AM MDT for 8 counties in Colorado. It took effect at Jul 10, 2025, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 9, 2025, 10:53 AM MDT (16:53 UTC)
In effect from
Jul 10, 2025, 12:00 PM MDT
Expired
Jul 10, 2025, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 186 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 7:00 PM MDTNON-TSTM WND GST 703 N Mosca, CODelayed report from public of a Likely microburst that occurred in Mosca, CO. Lots of minor damage at campground (tents destroyed).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted.

140 
WWUS85 KPUB 091653
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1053 AM MDT Wed Jul 9 2025

COZ220-223-224-100900-
/O.UPG.KPUB.FW.A.0028.250710T1800Z-250711T0300Z/
/O.NEW.KPUB.FW.W.0035.250710T1800Z-250711T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
1053 AM MDT Wed Jul 9 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220,
223, AND 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 9 PM MDT Thursday. The Fire Weather Watch is
no longer in effect.

* AFFECTED AREA...Fire Weather Zones 220, 223 and 224.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
878 
WWUS85 KPUB 092002
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
202 PM MDT Wed Jul 9 2025

COZ220-223-224-101215-
/O.CON.KPUB.FW.W.0035.250710T1800Z-250711T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
202 PM MDT Wed Jul 9 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220, 223, AND 224...

* AFFECTED AREA...Fire Weather Zones 220, 223 and 224.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
630 
WWUS85 KPUB 100920
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
320 AM MDT Thu Jul 10 2025

COZ220-223-224-110130-
/O.CON.KPUB.FW.W.0035.250710T1800Z-250711T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
320 AM MDT Thu Jul 10 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220, 223, AND 224...

* AFFECTED AREA...Fire Weather Zones 220, 223 and 224.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
990 
WWUS85 KPUB 102008
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
208 PM MDT Thu Jul 10 2025


COZ220-223-224-110300-
/O.CON.KPUB.FW.W.0035.000000T0000Z-250711T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
208 PM MDT Thu Jul 10 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220, 223, AND 224...

* AFFECTED AREA...Fire Weather Zones 220, 223 and 224.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
395 
WWUS85 KPUB 110308
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
908 PM MDT Thu Jul 10 2025

COZ220-223-224-110415-
/O.EXP.KPUB.FW.W.0035.000000T0000Z-250711T0300Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
908 PM MDT Thu Jul 10 2025

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 220, 223, 
AND 224...

Temperatures have begun to decrease since sunset, which will help
to bring relative humidity values up slightly in the next few
hours. Winds have also decreased significantly, which is the main
reason that the Red Flag Warning will be allowed to expire as 
scheduled.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jul 9, 3:33 AM MDT, 7 hours 20 minutes earlier. Its key messages:

  • Hot and mainly dry for today.
  • Increasing chances of showers and storms on Thursday, with critical fire weather conditions possible across portions of south central Colorado.
  • Daily afternoon and evening showers and thunderstorms are expected for the later part of the week and through early next week.
Area forecast discussion, Jul 9, 3:33 AM MDT, 7 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
333 AM MDT Wed Jul 9 2025

.KEY MESSAGES...

- Hot and mainly dry for today.

- Increasing chances of showers and storms on Thursday, with
  critical fire weather conditions possible across portions of
  south central Colorado.

- Daily afternoon and evening showers and thunderstorms are
  expected for the later part of the week and through early next
  week.

&&

.SHORT TERM /THROUGH THURSDAY/...
Issued at 331 AM MDT Wed Jul 9 2025

Current water vapor and upper air analysis indicates  modest northerly
flow aloft across the region, with upper level high pressure centered
across the Four Corners region. Water vapor imagery also is indicating
dry air in place across the region under the ridge, as short wave energy
is moving onshore across the West Coast at this time. GOES satellite
imagery is indicating generally clear skies across the region as of
1 am, with temperatures in the 60s and 70s across the southeast plains,
and mainly in the 50s and 60s across the higher terrain.

For today, hot, dry and subsident air under the ridge will keep the
area mainly dry, with the potential for a few cumulus buildups across
the higher terrain through the afternoon, as will as a rogue pop up storm
across the plains with convective temps being breached. Warm air aloft
(18 to 20C at H7) will yield highs in the 90s to lower 100s across the
plains, mainly in the 70s and 80s across the higher terrain and into
the low 90s across the high mountain valleys. With the hot temperatures
and little convective cloud cover through the afternoon, we have issued
a Heat Advisory from 10am to 8pm for El Paso, Pueblo and eastern Fremont
counties. Current records for July 9th are 92F at ALS (2021 and 2003),
98F at COS (2022) and 103F at PUB (2022 and 2021).

For tonight and Thursday, models remain consistent with the upper ridge
being shunted south and east as the West Coast short wave energy translates
across the Intermountain West later tonight, and continues across the
Northern Rockies through the day on Thursday. Increasing moisture and
lift within the increasing westerly flow aloft will lead to increasing
chances of showers across the higher terrain along and west of the
Continental Divide later tonight. Breezy westerly flow will keep overnight
temperatures on the mild side areawide, and will allow for temperatures
to warm quickly once again Thursday morning, with highs only slightly
cooler than today. However, the passing Northern Rockies system will
send a cold front across eastern Colorado through the afternoon, with
increasing moisture along and behind the front, leading to chances of
showers and storms across the eastern mtns and plains Thursday afternoon
and evening, with the potential for strong to severe storms once again.
With the expected breezy westerly flow, we have left the current Fire
Weather Watch in place for Fire Weather Zones 220, 223 and 224.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Issued at 331 AM MDT Wed Jul 9 2025

Thursday Night - Tuesday: For the long term period, active weather
is expected each day for portions of south central and southeastern
Colorado. Flow over the region will vary from westerly to northerly
during this period in response to a ridge of high pressure across
the southwestern US. While no major forcing is expected, this
pattern will allow for persistent orographic forcing, along with
brief periods of enhanced forcing along frontal surges. With some
forcing in place, and moisture still present, daily isolated and
scattered afternoon and evening showers and thunderstorms are
anticipated. The greatest coverage of showers and storms is expected
to remain along the higher terrain where forcing will be maximized.
Along with that, a strong storm or two can't be ruled out,
particularly across the plains, with frequent lightning, gusty
outflow winds, small hail, and brief periods of heavy rain the most
likely hazards from any stronger storms. Beyond all of that, winds
are expected to remain breezy through early next week, with
increased cloud cover each afternoon and evening. Looking at
temperatures, the later part of the week and start of the weekend
will be the coolest and around and slightly below seasonal values
thanks to a couple of cold front passages. Then for the end of the
weekend and early part of next week, temperatures are expected to
rebound, with values warming to near and slightly above seasonal
values.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 331 AM MDT Wed Jul 9 2025

Upper level ridging overhead across the Central Rockies will
keep hot and dry conditions in place through today, with VFR
conditions and generally light, diurnally driven wind regimes
expected at COS, PUB and ALS over the next 24 hours.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday afternoon through Thursday
evening for COZ220-223-224.
Heat Advisory from 10 AM this morning to 8 PM MDT this evening
for COZ083>086.

&&

SHORT TERM...MW
LONG TERM...SIMCOE
AVIATION...MW
Hazardous weather outlook, Jul 9, 4:20 AM MDT, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
420 AM MDT Wed Jul 9 2025

COZ058>089-093>099-101030-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
420 AM MDT Wed Jul 9 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Hot, dry and subsident air underneath upper level high pressure across
the Rockies will bring some of the warmest temperatures of the year across
south central and southeast Colorado. High temperatures of 94 to 104 can
be expected across the southeast Plains, with highs in the 70s and 80s
across the higher terrain and into the lower 90s across the high mountain
valleys. Those prone to heat illness should limit their time outdoors.
Remember to drink plenty of fluids and check on relatives and neighbors
to make sure they are safe from the heat of the day.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Daily afternoon and evening showers and thunderstorms are expected
Thursday through Tuesday. Thursday has the highest chances of
stronger storms, with strong outflow winds around 60 mph the primary
hazard. Otherwise, the most likely hazards with any more organized
storms will be gusty outflow winds, small hail, frequent lightning,
and brief periods of heavy rain.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

23/SIMCOE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:24 AM MDTHeat AdvisoryPUBCuster, El Paso, Fremont, Pueblo, Teller17 hr

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.